Alert archive / Colorado / High Wind Warnings in 2026

High Wind Warning 2, NWS Denver/Boulder, CO

February 16, 202611 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Feb 16, 2026, 12:22 PM MST for 11 counties in Colorado. It took effect at Feb 17, 2026, 9:00 AM MST. It was in force for 8 hr. 34 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2026, 12:22 PM MST (19:22 UTC)
In effect from
Feb 17, 2026, 9:00 AM MST
Expired
Feb 17, 2026, 5:00 PM MST
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 9:43 AM MSTNON-TSTM WND GST 581 Nnw Akron, COAWOS station KAKO Akron.
Feb 17, 9:57 AM MSTNON-TSTM WND GST 551 Sse Agate, COMesonet station UP693 Agate.
Feb 17, 10:03 AM MSTNON-TSTM WND GST 581 Ese Akron, COMesonet station EW7755 Akron.
Feb 17, 10:10 AM MSTNON-TSTM WND GST 631 Nnw Akron, COAWOS station KAKO Akron.
Feb 17, 10:15 AM MSTNON-TSTM WND GST 62Virginia Dale, COMesonet station CO036 Virginia Dale.
Feb 17, 11:15 AM MSTNON-TSTM WND GST 563 Wnw Loveland, COMesonet station DW5856 Loveland.
Feb 17, 11:16 AM MSTNON-TSTM WND GST 558 S Holyoke, COMesonet station CO048 US 385 Holyoke.
Feb 17, 11:16 AM MSTNON-TSTM WND GST 592 Nne Natural Fort, COMesonet station CO041 I-25 at Wyoming Border.
Feb 17, 11:30 AM MSTNON-TSTM WND GST 594 S Keenesburg, COMesonet station DW9298 Keenesburg.
Feb 17, 11:37 AM MSTNON-TSTM WND GST 612 Ene Wiggins, COMesonet station CO039 Wiggins Bijou Creek.
Feb 17, 11:37 AM MSTNON-TSTM WND GST 621 W Masters, COMesonet station CO222 Dearfield.
Feb 17, 11:45 AM MSTNON-TSTM WND GST 625 N Pawnee Buttes, COAWOS station K1OW 2 NW Pawnee Buttes.
Feb 17, 11:47 AM MSTNON-TSTM WND GST 572 W Keenesburg, COMesonet station CO038 I-76 Keenesburg/Hudson.
Feb 17, 12:01 PM MSTNON-TSTM WND GST 581 Ene Milliken, COMesonet station GW3548 MILLIKEN.
Feb 17, 12:07 PM MSTNON-TSTM WND GST 571 Nnw Briggsdale, COMesonet station CO043 Briggsdale.
Feb 17, 12:15 PM MSTNON-TSTM WND GST 555 E Prospect Valley, COMesonet station DVI06428 Roggen.
Feb 17, 12:15 PM MSTNON-TSTM WND GST 66Fort Morgan Airport, COAWOS station KFMM Fort Morgan.
Feb 17, 12:16 PM MSTNON-TSTM WND GST 561 E Limon, COASOS station KLIC Limon.
Feb 17, 12:17 PM MSTNON-TSTM WND GST 643 S Cedar Point, COMesonet station CO066 Cedar Point.
Feb 17, 12:40 PM MSTNON-TSTM WND GST 5610 E Arapahoe Park, COMesonet station AV686 Bennett.
Feb 17, 12:45 PM MSTNON-TSTM WND GST 617 Ssw Hugo, COMesonet station EW9214 Hugo.
Feb 17, 1:13 PM MSTNON-TSTM WND GST 552 Nne New Raymer, COAWOS station K1NW 1 NNE New Raymer.
Feb 17, 1:15 PM MSTNON-TSTM WND GST 635 N Pawnee Buttes, COAWOS station K1OW 2 NW Pawnee Buttes.
Feb 17, 1:22 PM MSTNON-TSTM WND GST 601 E Limon, COASOS station KLIC Limon.
Feb 17, 1:23 PM MSTNON-TSTM WND GST 661 Nnw Akron, COAWOS station KAKO Akron.
Feb 17, 1:30 PM MSTNON-TSTM WND GST 617 Ssw Hugo, COMesonet station EW9214 Hugo.
Feb 17, 1:59 PM MSTNON-TSTM WND GST 635 N Pawnee Buttes, COAWOS station K1OW 2 NW Pawnee Buttes.
Feb 17, 2:09 PM MSTNON-TSTM WND GST 653 S Cedar Point, COMesonet station CO066 Cedar Point.
Feb 17, 2:10 PM MSTNON-TSTM WND GST 5810 E Arapahoe Park, COMesonet station AV686 Bennett.
Feb 17, 2:10 PM MSTNON-TSTM WND GST 601 Sse Agate, COMesonet station UP693 Agate.
Feb 17, 2:59 PM MSTNON-TSTM WND GST 555 N Pawnee Pass, COAWOS station K1MW Sterling 15 WNW.
Feb 17, 3:03 PM MSTSNOW 2.46 E Cameron Pass, COLONG DRAW RESERVOIR SNOTEL SNOWFALL BETWEEN 3 PM 02/16/2026 AND 2 PM 02/17/2026 ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO
Feb 17, 3:03 PM MSTSNOW 4.84 Nnw Longs Peak, COBEAR LAKE SNOTEL SNOWFALL BETWEEN 3 PM 02/16/2026 AND 2 PM 02/17/2026 ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO
Feb 17, 3:31 PM MSTNON-TSTM WND GST 598 S Holyoke, COMesonet station CO048 US 385 Holyoke.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 422 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2657 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS75 KBOU 161922
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1222 PM MST Mon Feb 16 2026

COZ042-044>049-170700-
/O.UPG.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/
/O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/
Northeast Weld County-Morgan County-Central and East Adams and
Arapahoe Counties-North and Northeast Elbert County Below
6000 Feet/North Lincoln County-Southeast Elbert County Below
6000 Feet/South Lincoln County-Logan County-Washington County-
Including the cities of Leader, Sterling, Agate, Pawnee Buttes,
Forder, Grover, Karval, Limon, Last Chance, Fort Morgan, Deer Trail,
Punkin Center, Akron, Goodrich, Merino, Crook, Peetz, Kutch,
Briggsdale, Bennett, Stoneham, Matheson, Otis, Wiggins, Byers, Hugo,
Raymer, Cope, and Brush
1222 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Much of the eastern plains including, Briggsdale, Fort
  Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. Strong winds will likely lead to rapid
  fire growth of any new fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

COZ038-043-050-051-170700-
/O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Central and
South Weld County-Sedgwick County-Phillips County-
Including the cities of Fort Lupton, Haxtun, Roggen, Hereford,
Sedgwick, Nunn, Loveland, Fort Collins, Ovid, Eaton, Holyoke,
Amherst, Greeley, and Julesburg
1222 PM MST Mon Feb 16 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Sedgwick and Phillips counties and the northern portion of
  the I-25 corridor.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. Strong winds will likely lead to rapid
  fire growth of any new fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

AP
3 follow-up statements
709 
WWUS75 KBOU 170554
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1054 PM MST Mon Feb 16 2026

COZ038-042>051-171630-
/O.CON.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Central and South Weld County-Morgan County-Central
and East Adams and Arapahoe Counties-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Wiggins, Last Chance, Bennett, Cope,
Hereford, Ovid, Matheson, Fort Lupton, Brush, Karval, Sterling,
Stoneham, Punkin Center, Holyoke, Leader, Pawnee Buttes, Forder,
Crook, Loveland, Goodrich, Sedgwick, Agate, Limon, Fort Morgan,
Akron, Haxtun, Amherst, Julesburg, Hugo, Grover, Kutch, Otis, Merino,
Raymer, Roggen, Deer Trail, Nunn, Eaton, Byers, Peetz, Greeley,
Briggsdale, and Fort Collins
1054 PM MST Mon Feb 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 5 PM MST
TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Much of the eastern plains including, Briggsdale, Fort
  Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. Strong winds will likely lead to rapid
  fire growth of any new fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Hiris
306 
WWUS75 KBOU 171551
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
851 AM MST Tue Feb 17 2026

COZ038-042>051-180000-
/O.CON.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Central and South Weld County-Morgan County-Central
and East Adams and Arapahoe Counties-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Morgan, Karval, Byers, Last Chance,
Stoneham, Agate, Grover, Hugo, Fort Lupton, Roggen, Holyoke,
Julesburg, Sedgwick, Bennett, Akron, Deer Trail, Pawnee Buttes,
Haxtun, Greeley, Brush, Crook, Otis, Raymer, Forder, Leader, Limon,
Ovid, Goodrich, Briggsdale, Sterling, Hereford, Cope, Kutch,
Matheson, Fort Collins, Wiggins, Eaton, Peetz, Punkin Center, Merino,
Amherst, Loveland, and Nunn
851 AM MST Tue Feb 17 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Much of the eastern plains including, Briggsdale, Fort
  Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. Strong winds will likely lead to rapid
  fire growth of any new fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Avoid outdoor burning or any activity that may cause sparks. The
strong winds will likely fuel rapid fire growth.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22
965 
WWUS75 KBOU 180009
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
509 PM MST Tue Feb 17 2026

COZ038-042>051-180115-
/O.EXP.KBOU.HW.W.0002.000000T0000Z-260218T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-Northeast
Weld County-Central and South Weld County-Morgan County-Central
and East Adams and Arapahoe Counties-North and Northeast Elbert
County Below 6000 Feet/North Lincoln County-Southeast Elbert
County Below 6000 Feet/South Lincoln County-Logan County-
Washington County-Sedgwick County-Phillips County-
Including the cities of Hereford, Loveland, Otis, Ovid, Sterling,
Greeley, Akron, Merino, Kutch, Matheson, Fort Morgan, Last Chance,
Nunn, Hugo, Julesburg, Raymer, Roggen, Punkin Center, Forder, Eaton,
Briggsdale, Byers, Stoneham, Grover, Wiggins, Bennett, Holyoke,
Pawnee Buttes, Brush, Cope, Amherst, Peetz, Crook, Leader, Sedgwick,
Karval, Haxtun, Fort Collins, Fort Lupton, Goodrich, Limon, Agate,
and Deer Trail
509 PM MST Tue Feb 17 2026

...HIGH WIND WARNING HAS EXPIRED...

Gusty winds up to 50 mph will continue for the next few hours,
however the threat for high winds has diminished.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

63

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Feb 16, 11:11 AM MST, 1 hour 11 minutes earlier. Its key messages:

  • Elevated to critical fire weather conditions today for much of the eastern plains and southern I-25 corridor.
  • Very windy with critical to extremely critical fire weather conditions possible Tuesday for the lower foothills eastward across all of the eastern Colorado plains.
  • Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday.
  • Snow returns to the mountains early Tuesday. Snow and blowing snow will lead to travel impacts across most of the higher elevations beginning Tuesday. Additional mountain snow possible through most of the week with continued travel impacts.
Area forecast discussion, Feb 16, 11:11 AM MST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1111 AM MST Mon Feb 16 2026

.KEY MESSAGES...

- Elevated to critical fire weather conditions today for much of
  the eastern plains and southern I-25 corridor.

- Very windy with critical to extremely critical fire weather
  conditions possible Tuesday for the lower foothills eastward
  across all of the eastern Colorado plains.

- Additional fire weather concerns for elevated to critical fire
  weather conditions Wednesday and Thursday.

- Snow returns to the mountains early Tuesday. Snow and blowing
  snow will lead to travel impacts across most of the higher
  elevations beginning Tuesday. Additional mountain snow possible
  through most of the week with continued travel impacts.

&&

.DISCUSSION /Through Sunday/...
Issued at 1141 PM MST Sun Feb 15 2026

One last day of well above normal temperatures is in store for
Monday, before a stretch of very active weather across most of
Colorado.

Monday is expected to be warm, dry, and breezy across the forecast
area, with highs expected to reach the mid to upper 60s across
most of the lower elevations. Southwesterly flow aloft will
gradually increase through the day, leading to a few gusts of
30-40 mph across the wind prone areas of the far southern
Foothills into the Palmer Divide and adjacent plains. This is
typically a fairly sheltered wind direction for most of the Denver
metro and northern I-25 corridor, with guidance hinting at some
sort of shear zone or Denver cyclone developing during the day.
That should limit wind gust potential along/north of I-76, and
thus we've cancelled the Fire Weather Watch for the Denver metro
and Morgan county.

Moisture is expected to slowly approach the mountains Monday night
into Tuesday, as the first of several shortwaves ejects out of the
parent trough over the western CONUS. Guidance is a touch slower
developing snow across the mountains, and the main change in this
period was to push the start of the winter weather highlights back
a few hours. We expect that the initial wave of snow Tuesday
morning into early Tuesday afternoon will be pretty impressive.
We'll see favorable upper level divergence in the left exit region
of a potent, 180kt jet streak... in addition to increasing QG
ascent and steep lapse rates and even some modest instability
(MUCAPE of 100-250 J/kg). Though moisture depths are not overly
impressive and temperatures are initially warm, the combination
of snow and gusty winds (with 0-2km mean wind close to 35-45kt)
could lead to rapidly deteriorating conditions across the
mountains during the day Tuesday. I'm not sure if this takes more
of a classic snow "squall" appearance or is simply a well
organized push of snow... but by late afternoon snow should
transition towards orographic snowfall with a few transient bands
of heavier snow.

Meanwhile, the main story across the lower elevations will be
continued fire danger and strong winds. Guidance is perhaps a
little faster developing subsidence behind the initial shortwave,
and mid-level winds also look to be trending a little bit
stronger. With deep mixing likely developing during the afternoon,
BUFKIT profiles suggest fairly widespread 40-50 mph wind gusts
across the lower elevations, with a corridor of potentially
stronger winds from the Cheyenne Ridge into Washington/Lincoln
counties. Though confidence isn't particularly high, we did expand
the High Wind Watch a bit where guidance at least hints at some
60-65 mph wind gusts during the afternoon and early evening hours.
There will also be fire weather concerns during the day, but that
is discussed in more detail in the fire weather section.

We'll be in between shortwaves Tuesday night into Wednesday, but
cross sections suggest there will be enough moisture in the west-
southwesterly flow aloft for continued light to moderate snow
showers in the mountains. Wednesday's shortwave looks to be a
little stronger, but also looks to track just a little to our
north by Wednesday night. This should bring another more organized
round of mountain snow and wind with additional light to moderate
snowfall amounts. Across the plains, elevated to critical fire
weather conditions will remain possible... but mainly to the south
of wherever the lee cyclone develops.

One last weaker shortwave arrives by Thursday or Friday, but there
is far less consistency across forecast guidance in this period.
Some models still try to get some wintry precip into the plains
with that wave, though the overall longwave pattern is not
supportive of any meaningful precipitation for the Denver metro or
plains. Temperatures do at least look much cooler, with highs only
in the upper 30s to low 40s.

Upper level ridging is generally expected to develop by next
weekend, but cooler northwesterly flow is expected to keep
temperatures near normal... at least for Saturday. Despite a
several day lead time, there is a strong ensemble signal for well
above normal temperatures to return by late weekend or early next
week.

&&

.AVIATION /18Z TAFS through 18Z Tuesday/...
Issued at 1111 AM MST Mon Feb 16 2026

VFR expected through at least Tuesday morning, but first the
winds. This afternoon a Denver Cyclone has formed southwest of
KDEN per TDEN, which means winds should make the rounds from
southeast (expected in the next hour) to northeast by 20Z-21Z to
NNW by 00Z. APA typically remains NNW with this type of cyclone
position, and the TAF reflects NNW 21-00Z or so. Once the cyclone
is east of DEN drainage winds will pick up at APA and DEN after
03Z, and be around 10 kts. BJC should be lighter (6-8 kts and
north) this afternoon before going variable after 01Z.

Winds will be a significant factor just about all day long on
Tuesday, starting at 08Z at APA and 09Z at BJC and DEN. Expect at
first strong southwest winds at all three terminals, gusting over
25 kts overnight and through sunrise. With these southwest wind
events, there is uncertainty as to if and when the stronger
southwest winds first pick up. Sometimes those stronger winds stay
just off the deck until better mixing from the sun gets going. For
now, risk is high enough to include the initial southwest push of
strong winds, and it helps having a 150+KT jet in the vicinity at
15Z before it slides south. Higher confidence for stronger west
winds after 16Z at DEN and after 17Z at APA and BJC, especially at
DEN with high res ensembles showing a 40% chance of getting gusts
over 40 kts after 16Z. Winds will be a tad less at BJC and APA
tomorrow afternoon but still just south of west gusting 30-35
kts.

A final complicating factor is precip/virga on Tuesday. After 15Z
there should be plenty of upward forcing for precip across the
terminals despite 25-30 kts sustained downslope flow. There will
be a ton of virga around after 16Z and lasting until probably
20/21Z. CIGs may drop to MVFR for periods of time when there is
the most virga, and if the virga is heavier/stronger than
anticipated, west wind gusts could reach 35-45 kts. Handling the
MVFR and stronger winds with a PROB30 for now because overall it's
a much lower probability, with the main issue being the virga and
if the virga is stronger than originally forecast.

&&

.FIRE WEATHER...
Issued at 1141 PM MST Sun Feb 15 2026

At least a couple more days of elevated/critical fire weather
conditions to go, before the pattern slowly improves by mid/late
week.

Monday's forecast looks reasonably straightforward, with
south-southwesterly winds increasing through the afternoon as the
flow aloft strengthens. This setup typically results in a
pronounced shear zone or Denver cyclone, keeping most of the
Denver metro (FZ239/240) on the calmer, cooler side of the
circulation. Guidance is in good agreement about the general
location of stronger winds, from the far southern Foothills east
into the Palmer Divide and adjacent plains. Given the consistency
of model forecasts, the previous Fire Weather Watch for the
Denver metro (FZ240) and Morgan county (FZ244) was cancelled.

Widespread critical fire weather conditions are likely on Tuesday.
The flow aloft will continue to strengthen and turn more westerly
through the day, with increased mixing as a bora develops across
the forecast area. Model soundings continue to support widespread
gusts of 35-50 mph, with some stronger gusts likely over the
eastern plains. Overall moisture availability continues to be a
question mark and is the primary reason we have not upgraded to
Red Flag Warnings yet. There will likely be a broad gradient of RH
across the I-25 corridor into the eastern plains. Even with that
uncertainty, there is still broad support for critical fire
weather conditions for almost any location below ~7000ft. Nearly
every member of the GEFS HWDI is well above the 95th percentile
for any grid point in the plains. The ECMWF remains on the higher
end of the model distribution, painting a large area of single
digit RH sustained winds of 25-35 mph, and gusts of 45-55 mph
Tuesday afternoon. It is likely that almost all of the existing
Fire Weather Watch will be upgraded, but I wanted the full day
crew to have one more look before trying to refine the details.

Wednesday again looks dry across most of the forecast area, but
the lee cyclone starts to sink southward. Guidance does have some
elevated/critical fire weather conditions again during the day,
but generally south of I-70. Rather than try to guess on another
round of highlights, we opted to just wait this out another cycle
as well.

A more pronounced push of cooler air and moisture is likely to
arrive by the latter half of the week... and this pattern should
continue into the weekend.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 2 AM Tuesday to 5 AM MST Thursday for
COZ031.

Winter Weather Advisory from 2 AM Tuesday to 11 PM MST Wednesday
for COZ033-034.

Fire Weather Watch from Tuesday morning through Tuesday evening
for COZ215-216-238>251.

Red Flag Warning until 6 PM MST this evening for COZ216-241-
245>247-249.

High Wind Watch from Tuesday morning through Tuesday afternoon
for COZ042-044>049.

&&

DISCUSSION...Hiris
AVIATION...Schlatter
FIRE WEATHER...Hiris
Hazardous weather outlook, Feb 16, 3:17 AM MST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
317 AM MST Mon Feb 16 2026

COZ030>051-171030-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
317 AM MST Mon Feb 16 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

It will be warm and dry across the area today. Gusty southwest winds
of 30 to 40 mph are expected across the southern foothills, Palmer
Divide and most of the plains south of I-76, leading to Red Flag
conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Widespread critical fire weather conditions are still on track
for Tuesday afternoon with widespread wind gusts of 40 to 50 mph
from the lower to mid foothills eastward across the rest of
eastern Colorado. Over the eastern plains, wind gusts could reach
65 mph. Elevated to critical fire weather conditions are possible
Wednesday, though the main concern will be for areas south of I-70
over the eastern plains.

Snow moves into the mountains early Tuesday morning. This first
wave of snow is expected to pack a punch with moderate to heavy
snowfall and winds to 50 mph. Travel conditions in the mountains
will quickly deteriorate, and become difficult in areas of heavy
snowfall. Periods of mainly light to moderate snowfall continue in
mountains through Friday with another burst of heavier snow
possible Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:13 PM MSTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more31 hr

Nearby

High Wind Warnings in Colorado, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.